Journals / Eurasian Journal of Emergency Medicine / 2019 / Cilt: 18 - Sayı: 1

Chemical Pneumonia Due to Paint Thinner Ingestion: A Case Report and Literature Review

Pages
55–57
Publication Date
2022-10-11
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In this report, we present a patient with chemical pneumonia due to self-vomiting after accidentally drinking paint thinner.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Paint thinner is an organic solvent which includes aromatic hydrocarbons and is widely used in the paint, varnish, and plastic products industries.
📊
Key Findings & Data:Regular inhalation of such solvents is known to cause chronic intoxication.
💡
Conclusion & Impact:In this report, we present a patient with chemical pneumonia due to self-vomiting after accidentally drinking paint thinner.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Paint thinner is an organic solvent which includes aromatic hydrocarbons and is widely used in the paint, varnish, and plastic products industries. Regular inhalation of such solvents is known to cause chronic intoxication. Oral thinner over-exposure is rare but quite fatal. Volatile liquids can cause pulmonary complications even with oral ingestion. Therefore, in patients with oral volatile liquid thinner intake, emergency physicians should be aware of local complications as well as the systematic effect even with initial normal physical or radiological findings. In this report, we present a patient with chemical pneumonia due to self-vomiting after accidentally drinking paint thinner.

🔖

Cite This Article

AÇIKSARI, K., KOÇAK, M. (2022). Chemical Pneumonia Due to Paint Thinner Ingestion: A Case Report and Literature Review. Eurasian Journal of Emergency Medicine, Cilt: 18 - Sayı: 1, 55–57. https://ajindex.com/articles/508024

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (7)

  1. Malingre MM, Hendrix EA, Schellens JHM, Koks CHW, Tibben MM, Challa EE, et al. Acute poisoning after oral intake of a toluene-containing paint thinner. Eur J Pediatr. 2002;161:354-5.
  2. Jayashree M, Singhi S, Gupta A. Predictors of outcome in children with hydrocarbon poisoning receiving intensive care. Indian Pediatr. 2006;43:715-9.
  3. Yang CC, Wu JF, Ong HC, Hung SC, Kuo YP, Sa CH, et al. Taiwan National Poison Center: epidemiologic data 1985-1993. J Toxicol Clin Toxicol. 1996;34:651-63.
  4. Gurkan F, Bosnak M. Use of nebulized budesonide in two critical patients with hydrocarbon intoxication. Am J Ther. 2005;12:366-7.
  5. Horoz OO, Yildizdas D, Yilmaz HL. Surfactant therapy in acute respiratory distress syndrome due to hydrocarbon aspiration. Singapore Med J. 2009;50:e130-2. Ellenhorn MJ. The hydrocarbon products. In: Ellenhorn’s Medical Toxicology: Diagnosis and Treatment of Human Poisoning, 2nd, Ellenhorn MJ, Schonwald S, Ordog G, Wasserberger (Eds), Williams & Wilkins, Baltimore 1997. p.1420 Ameno K, Fuke C, Ameno S, Kiriu T, Sogo K, Ijiri I. A fatal case of oral ingestion of toluene. Forensic Sci Int. 1989;41:255-60.
  6. Camara-Lemarroy CR, Rodríguez-Gutiérrez R, Monreal-Robles R, González-González JG. Acute toluene intoxication-clinical presentation, management and prognosis: a prospective observational study. BMC Emerg Med. 2015;15:19. Rahimi HR, Agin K, Shadnia S, Hassanian-Moghaddam H, Oghazian MB. Clinical and biochemical analysis of acute paint thinner intoxication in adults: a retrospective descriptive study. Toxicol Mech Methods. 2015;25:42-7.
  7. Steele RW, Conklin RH, Mark HM. Corticosteroids and Antibiotics for the Treatment of Fulminant Hydrocarbon Aspiration. JAMA J Am Med Assoc. 1972;219:1434. Makrygianni EA, Palamidou F, Kaditis AG. Respiratory Complications Following Hydrocarbon Aspiration in Children. Pediatr Pulmonol. 2016;51:560-9.